Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 47, NWS Shreveport, LA

March 10, 2000Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2000, 9:03 PM CST for Sabine Parish, Louisiana. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 9:03 PM CST (03:03 UTC)
Expired
Mar 10, 2000, 9:45 PM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sabine Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 10, 9:30 PM CSTThunderstorm Wind 52 EMany, LASeveral large trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 110305
SVRSHV
LAC085-110345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
903 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SABINE PARISH IN LOUISIANA

* UNTIL 945 PM CST

* AT 903 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ACROSS NORTHERN
  SABINE PARISH...MOVING EAST AT 40 MPH.

THIS LINE OF THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP 
TO 70 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS
ON AREA LAKES SHOULD HEAD FOR SHELTER.

REPEATING...THE NATIONAL WEpATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SABINE PARISH IN LOUISIANA
UNTIL 945 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 9:00 PM CST, 3 minutes earlier.

Area forecast discussion, Mar 10, 9:00 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST FRI MAR 10 2000

LAST LINE OF THUNDERSTORMS MOVING ACROSS NORTHWEST LA AND DEEP EAST
TEXAS AT THIS TIME. A FEW SHOWERS BEHINXD THE LINE THEN COLDER AIR
SHOULD BEGIN TO MOVE IN WITH WIND INCREASING. WILL UPDATE ZONES
BEFORE 10 PM...ALLOWING THUNDERSTORM WATCH 85 IN DEEP EAST TEXAS
EXPIRE AS ISSUED. MAIN CHANGES WILL BE IN WORDING.

.SHV...NONE.

14

In the hours before

Local storm report, Mar 10, 3:23 PM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1145 AM    KARNACK                   TX   .5 INCH HAIL
03/10/00   HARRISON                       CADDO LAKE STATE PARK
                                          REPORTED BY COOPERATIVE
                                          OBSERVER

1155 AM    OIL CITY                  LA   .75 INCH HAIL
03/10/00   CADDO                          REPORT FROM LAW ENFORCEMENT

1225 PM    HAUGHTON                  LA   WIND DAMAGE
03/10/00   BOSSIER                        55 MPH WIND GUST FROM
                                          OUTFLOW BOUNDARY
                                          REPORT FROM MEDIA                                          BY MEDIA

1225 PM    4 N BENTON                LA   WIND DAMAGE
03/10/00   BOSSIER                        TREE DOWN                                         DOWN REPORTED BY LAW
                                          REPORT FROM LAW ENFORCEMENT

1240 PM    SHREVEPORT                LA   .88 INCH HAIL
03/10/00   CADDO                          SOUTHPARK MALL
                                          REPORTED BY STORM SPOTTER

1248 PM    3 N DIXIE INN             LA   WIND DAMAGE
03/10/00   WEBSTER                        TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

1248 PM    10 S SAREPTA              LA   .88 INCH HAIL
03/10/00   WEBSTER                        REPORT FROM LAW ENFORCEMENT

0100 PM    HOMER                     LA   TORNADO
03/10/00   CLAIBORNE                      FUNNEL CLOUD SIGHTED BY
                                          FIRE DEPARTMENT
                                          TREES/POWER LINES DOWN...
                                          1 MOBILE HOME DESTROYED BY
                                          TREE

0130 PM    VIXEN                     LA   WIND DAMAGE
03/10/00   CALDWELL                       TREES DOWN ALONG HIGHWAY 4
                                          NEAR VIXEN
                                          REPORT FROM LAW ENFORCEMENT

0150 PM    BIENVILLE                 LA   1 INCH HAIL
03/10/00   BIENVILLE                      HAIL RANGING IN SIZE FROM
                                          1/2 INCH TO 1 INCH THAT
                                          COVERED THE GROUND
                                          REPORT FROM THE MEDIA/LAW
                                          ENFORCEMENT

0225 PM    JONESBORO                 LA  > 1.75 INCH HAIL
03/10/00   JACKSON                        GOLF BALL SIZED HAIL
                                          REPORTED BY EMERGENCY
                                          MANAGER

15
Local storm report, Mar 10, 4:08 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0200 PM    STRONG                    AR   .88 INCH HAIL
03/10/00   UNION                          REPORT FROM THE GENERAL
                                          PUBLIC

0235 PM    2 SW WESTON               LA   WIND DAMAGE
03/10/00   JACKSON                        TREES DOWN ALONG HIGHWAY 505
                                          REPORT FROM LAW ENFORCEMENT

0246 PM    CALHOUN                   LA   1.75 INCH HAIL
03/10/00   OUACHITA                       GOLF BALL SIZED HAIL
                                          REPORT FROM LAW
                                          ENFORCEMENT

0250 PM    CAMPTI                    LA   WIND DAMAGE
03/10/00   NATCHITOCHES                   TREES DOWN
                                          REPORT FROM LAW ENFORCEMENT

0253 PM    THOMAS                    TX   .5 INCH HAIL
03/10/00   UPSHUR                         INTERSECTION OF FM 2888 AND 852
                                          REPORT FROM LAW ENFORCEMENT

0300 PM    PITTSBURG                 TX   .75 INCH HAIL
03/10/00   CAMP                           REPORTED BY COOPERATIVE
                                          OBSERVER

0300 PM    GILMER                    TX   .88 INCH HAIL
03/10/00   UPSHUR                         REPORT FROM THE GENERAL
                                          PUBLIC

0320 PM    FLORIEN                   LA   WIND DAMAGE
03/10/00   SABINE                         TREES DOWN
                                          REPORT FROM LAW
                                          ENFORCEMENT

15
Local storm report, Mar 10, 6:40 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 PM    HOMER                     LA   WIND DAMAGE
03/10/00   CLAIBORNE                      TREES ON HOUSES/TRAILER
                                          HOME FLIPPED OVER
                                          REPORT FROM THE GENERAL PUBLIC

0130 PM    EL DORADO                 AR   .75 INCH HAIL
03/10/00   UNION                          PENNY SIZED HAIL ON
                                          HIGHWAY 82 JUST WEST OF EL DORADO
                                          REPORT FROM LAW ENFORCEMENT

0300 PM    SWARTZ                    LA   1.75 INCH HAIL
03/10/00   OUACHITA                       GOLF BALL SIZED HAIL
                                          REPORT FROM THE MEDIA

0325 PM    ALTO                      TX   .5 INCH HAIL
03/10/00   CHEROKEE                       REPORT FROM LAW ENFORCEMENT

0352 PM    LUFKIN                    TX   1 INCH HAIL
03/10/00   ANGELINA                       STATE HIGHWAY 103
                                          REPORT FROM STORM SPOTTER

0400 PM    PITTSBURG                 TX   .5 INCH HAIL
03/10/00   CAMP                           REPORT FROM LAW ENFORCEMENT

0405 PM    JENA                      LA   WIND DAMAGE
03/10/00   LA SALLE                       MULTIPLE TREES DOWN/TREE
                                          DOWN ON MOBILE HOME
                                          REPORT FROM LAW ENFORCEMENT

0405 PM    TULLOS                    LA   .5 INCH HAIL
03/10/00   LA SALLE                       REPORT FROM LAW ENFORCEMENT

0405 PM    AVERY                     TX   1 INCH HAIL
03/10/00   RED RIVER                      REPORT FROM COOPERATIVE
                                          OBSERVER

0410 PM    MALTA                     TX   .88 INCH HAIL
03/10/00   BOWIE                          NICKEL SIZED HAIL ON HIGHWAY 82
                                          REPORT FROM LAW ENFORCEMENT

0600 PM    ROSEWOOD                  TX   .75 INCH HAIL
03/10/00   UPSHUR                         REPORT FROM LAW ENFORCEMENT

15
Local storm report, Mar 10, 7:37 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CST THU MAR 09 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0300 PM    CARTWRIGHT                TX   .88 INCH HAIL
03/10/00   WOOD                           REPORT FROM LAW ENFORCEMENT

0415 PM    2 S OLLA                  LA   WIND DAMAGE
03/10/00   LA SALLE                       TREES DOWN ACROSS PARISH
                                          REPORT FROM LAW ENFORCEMENT

0440 PM    6 E HUNTINGTON            TX   1 INCH HAIL
03/10/00   ANGELINA                       REPORT FROM LAW ENFORCEMENT

0520 PM    MINEOLA                   TX   .75 INCH HAIL
03/10/00   WOOD                           REPORT FROM LAW ENFORCEMENT

0615 PM    DOUGLASSVILLE             TX   .75 INCH HAIL
03/10/00   CASS                           REPORT FROM STORM SPOTTER

0725 PM    NACOGDOCHES              O TX   1.00 INCH HAIL
03/10/00   NACOGDOCHES                    REPORT FROM STORM SPOTTER/LAW
                                          ENFORCEMENT

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:31 PM CSTSevere Thunderstorm WarningSHVDe Soto44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.